Ask a Pharmacist Expert Forum
nicorette gum
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

nicorette gum

1.  will the above meds cause severe insomia?


2. i am using nicorette gum in an attempt to quit smoking.  after chewing shortly and parking it between cheek and gum per instructions, i get this feeling of a clogged esphagus, right in the center of my chest.  i also get the hiccups while chewing.  is this normal?  thanks
Age
:  
54
Sex
:  
Female
Weight
:  
185
Current Medications
:  
effexor, crestor, plavix, hctz, synthroid
Drug Allergies
:  
none
Medical Conditions
:  
hypothyroidism, anixiety, depression, high cholesterol, high blood pressure, stroke in nov 05
669815_tn?1225654838
Effexor is the only one that may cause insomnia. As for the nicorette gum, it may cause tightness of the chest and it is recommended that you stop if you feel this tightness. As for the hiccups the nicorette itself would not cause it, but it could be the way you are chewing or swallowing.
5 Comments
Blank
Avatar_f_tn
thanks  that helps with the nicorette issue.  effexor and synthroid i have been taking for about 10 yrs.  about a yr ago i was prescribed the plavix after going thru a blind research program w/nuerologist,  this is about the time insomia started.  
Blank
669815_tn?1225654838
I looked up more detailed information on Plavix and about 1% to 2.5% of patients may get anxiety or insomnia from Plavix. So it's possible that your insomnia could be caused by the Plavix.
Blank
Avatar_f_tn
thank you so much.  it would be my luck that i would be in the 1 to 2.5%.  i have been taking advil pm so that i can sleep however i take it around 9pm and am staying awake until 5am then to only sleep until noon or later the next day.  should i discontinue the advil pm? do you have any suggestions as to a way to get to sleep at a normal time?  thanks again!!
Blank
669815_tn?1225654838
I would discontinue the advil pm since it sounds like it's not working too well. There is an over the counter product called melatonin that can regulate your sleep pattern. You can give it a try.
Blank
This Forum's Experts
5801192_tn?1389204087
Carrie Fu, PharmDBlank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank